MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH MAMMOMAT REVELATION; FULL-FIELD DIGITAL MAMMOGRAPHY SYSTEM

SIEMENS HEALTHCARE GMBH MAMMOMAT REVELATION; FULL-FIELD DIGITAL MAMMOGRAPHY SYSTEM
Model Number 11343300
Medical Device Problem Codes Break (1069); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant requested to add a warning about possible risks of shattering glass as well as recommendation to wear protective gear when installing the radiation glass into the cb doc.It was also requested to add in the cb doc not to remove the protective film of the glass shield before it is in place.The concerned shield was replaced at the affected site.Siemens is conducting a thorough investigation of the reported event.A supplement report will be filed upon completion of the investigation.Internal id # (b)(4).
 
Event or Problem Description
Siemens became aware of an incident on the mammomat revelation machine.During a recent installation the radiation glass was put in place on the operating table.However, a slight impact between the glass and a metal element located in the location of the glass caused the glass to explode.The glass shattered into small pieces.There are no injuries attributed to this event.The reported event occurred in (b)(6).
 
Additional Manufacturer Narrative
The issue was investigated in detail.During system installation the radiation protection shield glass broke when the glass was placed into the holder and hit the metal part.In 2020 the radiation protection glass was changed from glass with fixing holes (10139814) to glass without fixing holes (11513521).The same material is used with siemens mammography machines: mammomat inspiration, fusion and revelation the spare part consumptions of both glasses (10139814 and 11513521) were checked; both show values below the defined thresholds.During investigation it was found that the reported case was not the first occurrence in france.As the issues happened with both versions, a problem of the material and/or a correlation with changes of the parts is excluded.The older version of the glass (10139814) was introduced in may 2008.Since then, the radiation protection glass was being produced in the same way.Due to the low spare part consumption, no general problem could be determined.The investigation showed that the defect of the material was caused by an individual workmanship fault during installation.The glass must be installed carefully to avoid hitting the metal holder.There is a notice in the installation and startup instruction (for all three mammography systems) to carefully slide the shield downward into the back wall of the control console.As a precaution, additional information to the service team has been released to inform about the precautions to take when installing the radiation shield.In addition, the service documentation will be updated.The newer version is planned to be released in q3/ 2022.

Brand Name
MAMMOMAT REVELATION
Common Device Name
FULL-FIELD DIGITAL MAMMOGRAPHY SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH
siemenstrasse 1
forchheim, 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHCARE GMBH
siemenstrasse 1
forchheim, 91301
GM   91301
Manufacturer Contact
anastasia sokolova
40 liberty blvd.
mc 65-1a
malvern, PA 19355
6104486478
MDR Report Key12892073
Report Number3004977335-2021-06004
Device Sequence Number11845990
Product Code MUE
UDI-Device Identifier04056869124575
UDI-Public04056869124575
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K173408
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number11343300
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2021
Supplement Date Received by Manufacturer03/10/2022
Initial Report FDA Received Date11/30/2021
Supplement Report FDA Received Date03/23/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown